Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 115, NWS Bismarck, ND

June 30, 2006Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2006, 11:09 AM CDT for Williams County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 11:09 AM CDT (16:09 UTC)
Expired
Jun 30, 2006, 12:15 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Williams County, ND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 20 hours 9 minutes earlier.

Area forecast discussion, Jun 29, 3:00 PM CDT, 20 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT THU JUN 29 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
SMALL DIFFERENCES IN TIMING OF SYSTEM INTO WESTERN DAKOTAS THIS
EVENING. USING BLEND OF NAM/GFS FOR TIMING. COLD FRONT NOW
APPROACHING WESTERN BORDER WITH MOVE TO CENTRAL ZONES OVERNIGHT AND
TO EASTERN PORTION OF CWA BY 18Z FRIDAY. AIRMASS VERY DRY BEHIND
FRONT WITH EASTERN MONTANA LOCATIONS REPORTED MID 90 TEMPS AND LOW
30S DEW POINTS. FIRE WX CONDITIONS THIS EVENING APPROACHING WARNING
CRITERIA BUT VALUES REMAIN MARGINAL AND COUNTIES AFFECTED ALREADY
UNDER CIVIL BURN BAN SO WILL NOT ISSUE SHORT LIVED HEADLINES FOR
FIRE WX. SOME ELEVATED RETURNS IN FAR SOUTHWEST AND NORTH CENTRAL
PORTIONS SO KEPT SLIGHT CHANCE POPS THIS EVENING WITH CHANCES
INCREASING OVERNIGHT AND FRIDAY.

UPPER LEVEL SHORT WAVE NOW PUSHING NORTHEAST PAC NW WILL
REACH NORTHERN PLAINS BY MIDDAY HELPING TRIGGER CONVECTION. SURFACE
FORCING EAST OF MOST OF ZONES SO WILL NOT MENTION SEVERE FOR NOW.
UPPER LEVEL LOW TRACKING TOP OF RIDGE NORTH CENTRAL CANADIAN PRAIRIE
PROVINCES FLATTENING RIDGE  WITH ZONAL FLOW SATURDAY. RIDGE
REBUILDING SUNDAY AND NORTHWEST FLOW REDEVELOPING. WEAK SHORT WAVES
IN NORTHWEST FLOW MAY TRIGGER DIURNAL SCATTERED CONVECTION ON
WEEKEND.

.LONG TERM...MONDAY THROUGH THURSDAY...
OVERALL NO PATTERN CHANGE IN THE EXTENDED. WESTERN RIDGE WILL STAY
IN PLACE WITH SLIGHT MOVEMENT EAST BY MID NEXT WEEK. WEAK
DISTURBANCES WILL CONTINUE TO TOP THE RIDGE AND INFLUENCE THE
WEATHER IN THE NORTHERN PLAINS. LACK OF LOW LEVEL MOISTURE WITH
CONTINUED REINFORCEMENT OF NORTHERLY FLOW WILL MEAN LITTLE OR NO
APPRECIABLE RAINFALL. MODELS HINT AT SHIFTING WESTERN RIDGE EAST
WITH PACIFIC TROUGH DIGGING IN...TOWARDS THE END OF NEXT. THIS WOULD
PRODUCE SOUTHWEST FLOW ALOFT...AND ALLOW A BETTER CHANCE OF SOME
MUCH NEEDED RAINFALL AS DEEPER TROUGH LIFTS NORTHEAST.
HOWEVER...WITH LACK OF CONTINUITY IN MODEL RUNS...VERY LITTLE
CONFIDENCE IN THIS SOLUTION AT THIS TIME.

TEMPERATURES WILL COOL SLIGHTLY INTO THE 80S ON MONDAY WITH BACKDOOR
COLD FRONT...THEN REBOUND BACK INTO THE 90S BY TUESDAY THROUGH
THURSDAY...WITH COOLER TEMPS EAST. HIGH PRESSURE WILL COVER THE
REGION TUESDAY BRINGING AN ENJOYABLE BUT WARM HOLIDAY. A SHORTWAVE
IS PROGGED TO TOP THE RIDGE ON WEDNESDAY...HAVE ADDED LOW POP FOR
THAT PERIOD. QUESTION WILL BE HOW MUCH LOW LEVEL MOISTURE WE CAN
BRING INTO THE AREA. EVAPOTRANSPIRATION MAY BE OUR BEST CHANCE
WITH GULF SHUTOFF THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/JC
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:49 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman33 min
Jun 30, 10:17 AM CDTSevere Thunderstorm WarningBISDivide58 min
Jun 30, 11:19 AM CDTSevere Thunderstorm WarningBISDivide56 min
Jun 30, 3:42 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley63 min
Jun 30, 4:22 PM CDTSevere Thunderstorm WarningBISStark53 min
Jun 30, 4:44 PM CDTSevere Thunderstorm WarningBISGolden Valley61 min
Jun 30, 5:15 PM CDTSevere Thunderstorm WarningBISStark42 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningBISSlope59 min
Jun 30, 5:28 PM CDTSevere Thunderstorm WarningBISHettinger47 min
Jun 30, 5:45 PM CDTSevere Thunderstorm WarningBISMorton60 min
Jun 30, 5:47 PM CDTSevere Thunderstorm WarningBISMcLean58 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningBISGrant55 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningBISHettinger61 min
Jun 30, 6:16 PM CDTSevere Thunderstorm WarningBISSlope41 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningBISEmmons55 min
Jun 30, 6:33 PM CDTSevere Thunderstorm WarningBISSioux27 min
Jun 30, 6:45 PM CDTSevere Thunderstorm WarningBISMcLean25 min
Jun 30, 6:48 PM CDTSevere Thunderstorm WarningBISMorton42 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.